Alert archive / Florida / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 83, NWS Mobile, AL

March 31, 2022Okaloosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Mar 31, 2022, 2:13 AM CDT for Okaloosa County, Florida. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 31, 2022, 2:13 AM CDT (07:13 UTC)
Expired
Mar 31, 2022, 3:00 AM CDT
In force
47 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Okaloosa County, FL

The radar

The Eglin Afb radar (KEVX), 53 km from the middle of the area, began a volume at 07:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 30, 6:39 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.2 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2022-03-31Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 42 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2022-03-31The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
42 J/kg
Mixed-layer CIN
-53 J/kg
Mixed-layer LCL
1100 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
145 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted.

024 
WUUS54 KMOB 310713
SVRMOB
FLC091-310800-
/O.NEW.KMOB.SV.W.0083.220331T0713Z-220331T0800Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
213 AM CDT Thu Mar 31 2022

The National Weather Service in Mobile has issued a

* Severe Thunderstorm Warning for...
  Southeastern Okaloosa County in northwestern Florida...

* Until 300 AM CDT.

* At 212 AM CDT, severe thunderstorms were located along a line
  extending from 10 miles northwest of Eglin Air Force Base to near
  Valparaiso to 11 miles south of Navarre Beach, moving east at 40
  mph.

  HAZARD...60 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB,
  Valparaiso, Mary Esther, Ocean City, Lake Lorraine, Shalimar and
  Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of 
a building.

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.

&&

LAT...LON 3029 8693 3050 8661 3084 8643 3084 8639
      3046 8639 3048 8628 3039 8629 3040 8629
      3042 8631 3038 8633 3040 8639 3030 8639
TIME...MOT...LOC 0712Z 252DEG 35KT 3073 8636 3047 8650 3023 8679 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
803 
WWUS54 KMOB 310730
SVSMOB

Severe Weather Statement
National Weather Service Mobile AL
230 AM CDT Thu Mar 31 2022

FLC091-310800-
/O.CON.KMOB.SV.W.0083.000000T0000Z-220331T0800Z/
Okaloosa FL-
230 AM CDT Thu Mar 31 2022

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 AM CDT
FOR SOUTHEASTERN OKALOOSA COUNTY...

At 229 AM CDT, severe thunderstorms were located along a line
extending from 4 miles north of Eglin Air Force Base to 8 miles east
of Niceville to 7 miles south of Mary Esther, moving east at 25 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Wright, Fort Walton Beach, Niceville, Destin, Eglin AFB, Valparaiso,
Mary Esther, Ocean City, Lake Lorraine, Shalimar and Cinco Bayou.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 400 AM CDT for northwestern
Florida.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3050 8661 3054 8659 3065 8639 3046 8639
      3048 8628 3040 8629 3042 8631 3038 8633
      3040 8639 3030 8640 3029 8685
TIME...MOT...LOC 0729Z 272DEG 23KT 3066 8626 3050 8634 3030 8664 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 30, 10:32 PM CDT, 3 hours 41 minutes earlier.

Area forecast discussion, Mar 30, 10:32 PM CDT, 3 hours 41 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
1032 PM CDT Wed Mar 30 2022

...SEVERE WEATHER OUTBREAK ONGOING TONIGHT...

.NEAR TERM /Now Through Friday/...A severe weather outbreak
will continue across the central Gulf coast through tonight as a
line of severe storms with embedded tornadoes continues to move
eastward. Conditions remain favorable for strong tornadoes along
with wind gusts of 70 to 80 mph along and ahead of the line. The
severe threat ends once the line passes and the winds turn
northwest as the cold front passes. In addition to the severe
threat, non-convective strong wind gusts will continue. At the
coast, a High Surf Advisory will continue through Thursday
evening. A High Risk of Rip Currents continues through Friday
night. A Coastal Flood Warning remains in effect for the area
around Mobile Bay for moderate coastal flooding to 2 to 3.5 feet
above normally dry ground and a Coastal Flood Advisory for the
remainder of the coast through 6 AM Thursday.

The line of storms exits east of the area by around 5 AM with a
few lingering showers possible southeast of I-65 during the early
mid-morning hours. Skies will clear rapidly from west to east
during the afternoon hours on Thursday. Dry conditions with
building high pressure continue through Friday.

Highs on Thursday will be in the low to mid 70s in most areas with
upper 70s possible in far eastern areas. Lows Thursday night
range from the low to mid 40s northwest of I-65 to upper 40s and
low 50s southeast of I-65. Highs on Friday will be in the low to
mid 70s./13

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Wind Advisory until midnight CDT tonight for ALZ053>060.

     Coastal Flood Warning until 6 AM CDT Thursday for ALZ263>265.

     High Wind Warning until midnight CDT tonight for ALZ051-052-
     261>266.

     High Rip Current Risk through late Friday night for ALZ265-266.

     Coastal Flood Advisory until 6 AM CDT Thursday for ALZ266.

     High Surf Warning until 6 PM CDT Thursday for ALZ265-266.

FL...Wind Advisory until midnight CDT tonight for FLZ203>206.

     High Wind Warning until midnight CDT tonight for FLZ201-202.

     High Rip Current Risk through late Friday night for FLZ202-204-
     206.

     Coastal Flood Advisory until 6 AM CDT Thursday for FLZ202-204-
     206.

     High Surf Warning until 6 PM CDT Thursday for FLZ202-204-206.

MS...Wind Advisory until midnight CDT tonight for MSZ067-075-076-078-
     079.

GM...Small Craft Advisory from 7 AM to 1 PM CDT Thursday for GMZ650-
     655-670-675.

     Gale Warning until 7 AM CDT Thursday for GMZ630>636-650-655-670-
     675.

&&

This product is also available on the web at:
www.weather.gov/mob

In the hours before

Local storm report, Mar 31, 12:59 AM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1259 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1240 AM     TSTM WND GST     PENSACOLA INTERNATIONAL 30.47N 87.19W
03/31/2022  M58 MPH          ESCAMBIA           FL   ASOS

            PENSACOLA ASOS MEASURED A WIND GUST OF 50
            KNOTS.

&&
Local storm report, Mar 31, 1:15 AM CDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
115 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     4 SW BAGDAD             30.55N 87.09W
03/31/2022                   SANTA ROSA         FL   AMATEUR RADIO

            STRUCTURAL DEBRIS REPORTED ALONG AVALON BLVD
            NEAR THE OLD MOORES GOLF COURSE. TIME
            ESTIMATED.

&&
Local storm report, Mar 31, 1:23 AM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
123 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1105 PM     TSTM WND DMG     CAMDEN                  32.00N 87.29W
03/30/2022                   WILCOX             AL   EMERGENCY MNGR

            TREES AND POWER LINES DOWN ALONG WITH
            SEVERAL REPORTS OF ROOF DAMAGE IN AND AROUND
            CAMDEN.

&&
Local storm report, Mar 31, 1:40 AM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
140 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0915 PM     TSTM WND DMG     2 NNE SOUWILPA          31.84N 88.32W
03/30/2022                   CHOCTAW            AL   EMERGENCY MNGR

            EMERGENCY MANAGEMENT REPORTED STRUCTURAL
            DAMAGE AT SOUTHERN CHOCTAW HIGH SCHOOL
            INCLUDING A SMASHED SCOREBOARD, SHIFTED
            POLES, AND ROOF/AWNING DAMAGE. A SCHOOL BUS
            WAS ALSO FLIPPED AND NUMEROUS TREES WERE
            SNAPPED.

&&
Local storm report, Mar 31, 1:51 AM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
151 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0141 AM     TSTM WND GST     1 SSE CRESTVIEW AIRPORT 30.77N 86.52W
03/31/2022  M60 MPH          OKALOOSA           FL   ASOS

            CRESTVIEW ASOS MEASURED A WIND GUST OF 52
            KNOTS AT 1:35AM CDT.

&&
Local storm report, Mar 31, 2:04 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
204 AM CDT THU MAR 31 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1242 AM     TSTM WND DMG     5 SE PACE               30.55N 87.10W
03/31/2022                   SANTA ROSA         FL   EMERGENCY MNGR

            STRUCTURAL DAMAGE REPORTED IN THE AVALON
            AREA OF MILTON. TREES/POWER LINES DOWN IN
            ROADS AND YARDS. TREES FELL ON A HOUSE AND A
            DETACHED GARAGE WAS FLATTENED.

&&

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 9:53 PM CDTSevere Thunderstorm Warning Destructive damage threatMOBEscambia52 min
Mar 30, 10:49 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia56 min
Mar 30, 11:23 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia67 min
Mar 30, 11:46 PM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Santa Rosa44 min
Mar 30, 11:53 PM CDTTornado WarningMOBEscambia, Santa Rosa37 min
Mar 31, 12:16 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa59 min
Mar 31, 12:24 AM CDTTornado WarningMOBEscambia, Santa Rosa51 min
Mar 31, 12:41 AM CDTTornado WarningMOBOkaloosa, Santa Rosa49 min
Mar 31, 1:04 AM CDTTornado WarningMOBOkaloosa, Santa Rosa41 min
Mar 31, 1:15 AM CDTSevere Thunderstorm Warning Considerable damage threatMOBEscambia, Okaloosa, Santa Rosa60 min
Mar 31, 3:00 AM CDTAreal Flood AdvisoryMOBOkaloosa3 hr
Mar 31, 4:08 AM CDTSpecial Weather StatementMOBSanta Rosa37 min

Nearby

Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.